Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 137, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 10, 2017, 7:52 PM EDT for Burke County, Richmond County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 7:52 PM EDT (23:52 UTC)
- Expired
- Jul 10, 2017, 8:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burke County, GA, Richmond County, GA
The radar
The Columbia radar (KCAE), 103 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
535
WUUS52 KCAE 102352
SVRCAE
GAC033-245-110045-
/O.NEW.KCAE.SV.W.0137.170710T2352Z-170711T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
752 PM EDT MON JUL 10 2017
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Northwestern Burke County in east central Georgia...
Southern Richmond County in east central Georgia...
* Until 845 PM EDT
* At 752 PM EDT, a severe thunderstorm was located over Hephzibah, or
10 miles south of Fort Gordon, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hephzibah, Blythe and Keysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3343 8195 3338 8193 3337 8195 3334 8194
3335 8191 3334 8192 3333 8191 3333 8190
3330 8188 3331 8187 3326 8183 3325 8185
3321 8180 3317 8219 3329 8226
TIME...MOT...LOC 2352Z 258DEG 4KT 3327 8208
HAIL...<.75IN
WIND...60MPH
$$
JAQ1 follow-up statement
051
WWUS52 KCAE 110030
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
830 PM EDT MON JUL 10 2017
GAC033-245-110039-
/O.CAN.KCAE.SV.W.0137.000000T0000Z-170711T0045Z/
Burke GA-Richmond GA-
830 PM EDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BURKE AND
SOUTHERN RICHMOND COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm. A flood
advisory remains in effect for this area until 10 pm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Columbia.
LAT...LON 3343 8195 3338 8193 3337 8195 3334 8194
3335 8191 3334 8192 3333 8191 3333 8190
3330 8188 3331 8187 3326 8183 3325 8185
3321 8180 3317 8219 3329 8226
TIME...MOT...LOC 0028Z 258DEG 4KT 3328 8203
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:56 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 10, 6:56 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Columbia SC 656 PM EDT Mon Jul 10 2017 .SYNOPSIS... A diffuse frontal boundary over the Midlands will remain over the area through the week. This will keep chances of thunderstorms in the forecast each day. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Early this evening, an ill-defined front remains positioned across the eastern Midlands and CSRA, while numerous outflow boundaries move across the area. In the upper levels of the atmosphere, an axis of channeled vorticity is positioned over the area between a strong ridge of high pressure over the Four Corners Region of the U.S. and another ridge over the western Atlantic. Showers and thunderstorms became numerous in coverage during the late afternoon hours. While the coverage has diminished some early this evening, scattered showers and thunderstorms are expected to linger into the late evening/early overnight due to high precipitable water values (2.0-2.25 inches) and numerous boundary interactions, aided by some weak forcing for ascent aloft. Expect the greatest coverage to be along and south of the I-20 corridor. Later tonight, stratus and/or patchy fog could become a concern given the abundant low level moisture in place. However, think the fog potential is too minimal to include in the forecast at this time given the expected high level debris cloudiness over the area. Temperatures will remain mild, with lows in the lower to middle 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... The diffuse front will linger over the Midlands on Tuesday while Bermuda high pressure continues ridging into the area. The highest moisture will remain east with precipitable water values at 1.8 to 2.0 inches. Locally heavy rainfall will once again be possible with the highest threat east. Severe potential appears low given deep moisture across the area reducing the wind threat. Shear appears weak and instability moderate. High temperatures on Tuesday are forecast around 90. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Broad, weak trough will continue aloft over the eastern CONUS through the long term and will deepen next weekend as the upper ridge strengthens over the western CONUS. Moisture will remain relatively deep across the area through the period, so have continued to indicate mainly chance pops each day. There will continue to be a locally heavy rainfall threat. Severe potential appears low but cannot be ruled out. The next cold front will approach the region next weekend acting as a focusing mechanism for convection. Temperatures through the extended will be near to above normal, with highs mostly in the lower to middle 90s, cooling into the upper 80s by Monday. Overnight lows will be generally in the lower to middle 70s. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Will expect remainder of convection to dissipate by 02z. Rain cooling and potential for some clearing later tonight provides some fog/stratus concerns. However, uncertainty with regards to extent of lingering mid to high level convective debris cloud cover, in addition to marginally high boundary layer wind, provides some uncertainty. Latest guidance generally indicating some IFR stratus potential and MVFR VSBY potential, though fog prone AGS could potentially see lower VSBYs. After any late night/morning fog/stratus, will expect sct to bkn diurnal cumulus, with scattered mainly afternoon and evening thunderstorms. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in late night/early morning stratus/fog, along with scattered mainly afternoon and evening thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 10, 4:51 AM EDT, 15 hours 1 minute before
Hazardous Weather Outlook National Weather Service Columbia SC 451 AM EDT Mon Jul 10 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110900- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 451 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Scattered to numerous showers and thunderstorms are expected this afternoon and evening with the potential for an isolated thunderstorm to reach severe limits. The main threat of severe weather will be damaging wind gusts. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 5:32 PM EDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Columbia SC 532 PM EDT MON JUL 10 2017 GAZ065-077-SCZ030-102215- Burke-Richmond-Aiken- 532 PM EDT MON JUL 10 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BURKE... EASTERN RICHMOND AND SOUTHWESTERN AIKEN COUNTIES... At 532 PM EDT, radar indicated strong thunderstorms were located along a line extending from Clearwater to 7 miles south of Augusta. Movement was east at 10 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Aiken, North Augusta, Clearwater, Belvedere, Hephzibah, New Ellenton, Jackson, Gloverville and Burnettown. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3357 8163 3326 8179 3326 8210 3356 8193 TIME...MOT...LOC 2132Z 258DEG 11KT 3351 8189 3335 8198 fwa
Local storm report, Jul 10, 5:51 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
551 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN 5 S ELGIN 34.10N 80.79W
07/10/2017 M2.72 INCH RICHLAND SC MESONET
RCWINDS GAGE AT SCREAMING EAGLE RD MEASURED
2.72 INCHES OF RAIN IN 2 HOURS.
&&
DCMLocal storm report, Jul 10, 5:52 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
552 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HEAVY RAIN 5 NE WOODFIELDS 34.11N 80.88W
07/10/2017 M2.76 INCH RICHLAND SC MESONET
RCWINDS GAGE AT SPRING VALLEY HS MEASURED
2.76 INCHES OF RAIN IN 90 MINUTES.
&&
DCMLocal storm report, Jul 10, 5:57 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
557 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HEAVY RAIN 1 SE COLUMBIA 33.99N 81.02W
07/10/2017 M1.22 INCH RICHLAND SC OFFICIAL NWS OBS
NWS RAIN GAGE AT UNIVERSITY OF SC NEAR BULL
ST AND WHALEY ST MEASURED 1.22 INCHES OF
RAIN. USGS STREAM GAGE AT ROCKY BRANCH CREEK
AT MAIN ST AND WHALEY ST REACHED 6.97 FEET
AT 515 PM EDT. FLOOD STAGE IS 7.2 FEET.
&&
DCMLocal storm report, Jul 10, 6:10 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
610 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HEAVY RAIN 3 N TRENTON 33.78N 81.85W
07/10/2017 M0.95 INCH EDGEFIELD SC CO-OP OBSERVER
JOHNSTON, SC COOP OBSERVER REPORTED .95
INCHES OF RAIN IN LESS THAN 10 MINUTES.
&&
DASpecial weather statement, Jul 10, 7:08 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Columbia SC
708 PM EDT MON JUL 10 2017
SCZ031-038-102330-
Clarendon-Sumter-
708 PM EDT MON JUL 10 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLARENDON AND
CENTRAL SUMTER COUNTIES...
At 707 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Nixonville to 7
miles northwest of Summerton. Movement was northeast at 15 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Manning, Summerton, Turbeville, Pinewood, Paxville, Shiloh, Privateer
and Lakewood.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3382 7992 3381 7995 3377 7999 3375 7999
3355 8042 3373 8054 3397 8003 3395 7998
3388 7994 3389 7988
TIME...MOT...LOC 2307Z 246DEG 14KT 3388 7999 3369 8042
JAQThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:32 PM EDT | Special Weather Statement | CAE | Richmond | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.